What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 6, 2:37 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 6, 2:37 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
337 PM CDT Thu Jul 6 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 300 PM CDT Thu Jul 6 2023
Late this afternoon through Friday: An active, hot and humid,
summer weather pattern continues in the near term. The
circulation associated with an MCV dropping southeast into
northern MS is helping to enhance moisture convergence/instability
from the ArkLaMiss Delta region into north central MS, and a
considerable amount of convective precip has developed as a
result. Another upstream MCV in the ArkLaTex region will likely
help to enhance convection for the rest of the day by promoting
additional multicell storm development. The potential for
microbursts will peak late this afternoon into the early evening
in the very unstable (sfc- based CAPE ~4000 j/kg), and additional
storms may develop as outflow approaches from the south. A
marginal risk continues to be messaged for this threat.
Storms will diminish later this evening with mostly quiet weather
conditions overnight through early Friday morning. The environment
should be similar to today as the air heats up Friday, but
greater moisture convergence looks to focus over eastern portions
of the area, and perturbed upper level flow could potentially
help enhance multicell storm clusters once again. A few damaging
microbursts certainly can't be ruled out for Friday
afternoon/evening. /EC/
Friday night through late next week: An increasingly amplified
upper pattern should increase deep layer shear amid a hot and
humid airmass typical for this time of year, which will keep rain
and storm chances throughout the long term forecast period. Given
the lack of airmass change, mesoscale features will play a big
role in how day-to-day events play out. Persistent northwest flow
aloft will once again be favorable to steer disturbances from the
southern plains into our area, and MCS intensity will likely have
to be assessed each day. Unlike previous MCS events, midlevel
lapse rates are not expected to be as steep within this pattern
(6 c/km, 24-26 vertical totals) which may keep events from
becoming as intense as observed previously. Even still, flow will
be greater than usual for this time of year (25-35kts deep layer
shear).
At the surface, a stalled boundary early next week may serve as a
focus for storms and could produce heavy rainfall amid increasing
PWATs (2.2 -2.4 inches, which is about max when compared to sounding
climatology). Rainfall totals could add up as storms train along the
boundary and slow storm motions could increase flooding threat. This
will likely have to be monitored in the coming days for a potential
flood HWO. Current analysis by WPC highlights our area in a slight
risk for excessive rainfall for early next week. Additionally, we
are still dealing with the heat and humidity. There are no signs
of this letting up as the pattern remains persistent. With
dewpoints in the upper 70s to near 80, heat indices are likely to
rise into the triple digits each day, especially for our western
half. Given rain and storm chances, dangerous heat will be
uncertain throughout the upcoming week and will have to be
monitored each day. By late next week, rising heights and a
northerly shift of the baroclinic zone could decrease rain and
storm chances, especially for areas west of I-55, thereby
increasing heat stress and heat HWO could be needed in future
forecasts. /SAS/
&&
.AVIATION...
(18Z TAFS)
Issued at 105 PM CDT Thu Jul 6 2023
VFR conditions and light surface wind will prevail for the most
part through this evening and into the overnight. Exceptions could
be associated with brief TSRA encounters this aftn/evng. As we go
into late night/early Fri morning, considerable MVFR/IFR category
stratus may develop and impact sites for several hours. Low
ceilings should quickly improve during the mid/late morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 90 73 93 / 30 60 30 40
Meridian 71 92 72 93 / 50 60 30 50
Vicksburg 72 90 74 93 / 40 50 20 20
Hattiesburg 73 92 73 94 / 30 60 30 50
Natchez 71 90 73 93 / 40 50 30 30
Greenville 72 89 73 92 / 30 50 20 40
Greenwood 72 90 73 93 / 20 50 30 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/SAS20/EC
Hazardous weather outlook, Jul 6, 1:39 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
239 PM CDT Thu Jul 6 2023
ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059-060-071945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-
Jefferson-Adams-
239 PM CDT Thu Jul 6 2023
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and southwest Mississippi.
.DAY ONE...Tonight and Friday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/4.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
Dangerous heat with heat index values of 105 to 110 degrees is
expected for extreme southeast Arkansas, northesastern
Louisiana,and western Mississippi on Saturday.
(https://www.weather.gov/images/jan/graphicast/2.png)
Isolated severe thunderstorms are possible for extreme southeast
Arkansas and north central Mississippi Saturday through Saturday
night.
(https://www.weather.gov/images/jan/graphicast/1.png)
Dangerous heat with heat index values near 105 degrees is
possible for eastern Mississippi on Saturday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday through Saturday night.
MSZ034-035-040>043-047-048-054-061>063-071945-
Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-
Hinds-Copiah-Franklin MS-Lincoln-Lawrence-
239 PM CDT Thu Jul 6 2023
This hazardous weather outlook is for portions of central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Friday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
Dangerous heat with heat index values of 105 to 110 degrees is
expected for extreme southeast Arkansas, northesastern
Louisiana,and western Mississippi on Saturday.
(https://www.weather.gov/images/jan/graphicast/2.png)
Isolated severe thunderstorms are possible for extreme southeast
Arkansas and north central Mississippi Saturday through Saturday
night.
(https://www.weather.gov/images/jan/graphicast/1.png)
Dangerous heat with heat index values near 105 degrees is
possible for eastern Mississippi on Saturday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday through Saturday night.
MSZ018-019-025>033-036>039-044>046-049>052-055>058-064>066-
072>074-071945-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake-
Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
239 PM CDT Thu Jul 6 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
south central Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Friday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
Dangerous heat with heat index values of 105 to 110 degrees is
expected for extreme southeast Arkansas, northesastern
Louisiana,and western Mississippi on Saturday.
(https://www.weather.gov/images/jan/graphicast/2.png)
Isolated severe thunderstorms are possible for extreme southeast
Arkansas and north central Mississippi Saturday through Saturday
night.
(https://www.weather.gov/images/jan/graphicast/1.png)
Dangerous heat with heat index values near 105 degrees is
possible for eastern Mississippi on Saturday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.
0
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 6, 4:21 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Thu Jul 6 2023
MSZ055-062300-
Simpson MS-
521 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of central Simpson
County through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinola, or near Mendenhall. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mendenhall, D'Lo and Braxton around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3178 8996 3195 9017 3205 9001 3205 8998
3191 8971
TIME...MOT...LOC 2221Z 226DEG 2KT 3194 8997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AJSpecial weather statement, Jul 6, 4:25 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
525 PM CDT Thu Jul 6 2023
LAZ015-023-062300-
Richland LA-Franklin LA-
525 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southwestern
Richland and northeastern Franklin Parishes through 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mangham, or 9 miles north of Winnsboro, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Crowville around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3238 9190 3240 9153 3225 9152 3226 9155
3225 9156 3223 9152 3222 9152 3222 9154
3221 9155 3221 9152 3216 9152 3225 9190
TIME...MOT...LOC 2225Z 269DEG 8KT 3230 9175
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 4:31 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
531 PM CDT Thu Jul 6 2023
MSZ048-062315-
Hinds MS-
531 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southern Hinds
County through 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raymond, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Raymond around 540 PM CDT.
Jackson and Dry Grove around 550 PM CDT.
Byram around 600 PM CDT.
Terry around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3233 9065 3241 9048 3218 9021 3218 9024
3216 9024 3215 9025 3215 9024 3213 9025
3212 9024 3211 9025 3210 9024 3205 9045
3205 9049
TIME...MOT...LOC 2231Z 310DEG 23KT 3226 9047
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 4:59 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 PM CDT Thu Jul 6 2023
LAZ016-MSZ047-062345-
Madison LA-Warren MS-
559 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of central Madison
Parish in northeastern Louisiana and western Warren Counties through
645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tendal to near Tallulah to near Afton.
Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tallulah around 605 PM CDT.
Mansford around 625 PM CDT.
Vicksburg, Eagle Bend, Mound, Omega, Le Tourneau and Yokena around
645 PM CDT.
Other locations impacted by these storms include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3248 9138 3254 9120 3254 9113 3256 9111
3256 9107 3258 9102 3258 9096 3242 9096
3216 9092 3215 9117 3220 9116 3221 9112
3224 9112 3225 9113 3224 9120
TIME...MOT...LOC 2259Z 239DEG 10KT 3249 9135 3237 9117 3221 9114
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jul 6, 5:14 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
614 PM CDT Thu Jul 6 2023
MSZ049-055-070000-
Rankin MS-Simpson MS-
614 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southern Rankin and
north central Simpson Counties through 700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over
Star, or 7 miles southeast of Florence, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Piney Woods around 620 PM CDT.
Star around 625 PM CDT.
Florence around 635 PM CDT.
Cato around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 9023 3207 9024 3207 9023 3209 9024
3209 9023 3210 9024 3214 9024 3218 9022
3218 9021 3219 9021 3214 8980 3194 8998
TIME...MOT...LOC 2314Z 211DEG 6KT 3208 9004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 6, 5:33 PM CST, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
633 PM CDT Thu Jul 6 2023
MSZ046-070015-
Kemper MS-
633 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of northeastern Kemper
County through 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Electric Mills, or 14 miles east of De Kalb, moving southeast at 30
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Kemper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3268 8838 3283 8865 3293 8844 3288 8835
TIME...MOT...LOC 2333Z 312DEG 28KT 3280 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJ